MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC PEDIATRIC FLOW PROBE; Control, pump speed, cardiopulmonary bypass

THORATEC SWITZERLAND GMBH EM-TEC PEDIATRIC FLOW PROBE; Control, pump speed, cardiopulmonary bypass
Model Number 201-30105
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power button on the back of the centrimag console was loose.This was discovered during a regular equipment check, and the device was taken out of service for evaluation.The flow probe was returned and determined to have been damaged.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of the centrimag flow probe being damaged was confirmed, as the returned flow probe (serial number (b)(6)) was observed to be missing a piece of its ceramic housing upon arrival at the service depot.The flow probe was functionally tested at the depot and at the product performance engineering department and was found to perform as intended despite the observed damage.The probe was scrapped, and a new probe was returned to the customer site alongside the returned centrimag console (evaluated separately).The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for the centrimag flow probe, serial number 89896, showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual provides information regarding emergencies/troubleshooting in section 8.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support no further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC PEDIATRIC FLOW PROBE
Common Device Name
Control, pump speed, cardiopulmonary bypass
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24552679
Report Number3003306248-2026-00148
Device Sequence Number17565037
Product Code DWA
UDI-Device Identifier07640135140115
UDI-Public(01)07640135140115(11)160111
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Device Catalogue Number201-30105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown